Connect
To Top

Should You Be Worried About The Itchy Arm Rash That The COVID Shot Leaves?

When something good finally happens after a lot of negativity, somehow, we start questioning it; finding out loopholes in it. And maybe that’s what has happened in the case of the COVID-19 vaccine by Moderna.

A few people who’ve received it have reported contracting the ‘COVID arm’ or a red lesion at the site of inoculation. Though it might not appear immediately, in some days, it can. However, doctors say people needn’t worry about it since the rash is harmless despite the discomfort.

covid-vaccine-rash-1

Shutterstock | A few people who’ve received the COVID vaccine, have reported contracting a red lesion at the site of inoculation

While the ‘COVID arm’ is the recently reported side effect of the Moderna vaccine, other previously reported side effects include pain and swelling at the site of injection, tiredness, and headaches. If you’re getting too worried about the shot and might consider avoiding it, we suggest you read what doctors have to say about the whole thing first.

Read – What Is Vaccine Tourism, and Is It Legal?

What is “COVID arm”?

Medical experts have given this newly identified side effect of the Moderna vaccine the label of “delayed cutaneous hypersensitivity”. This professional term essentially means a delayed allergic reaction on the skin after getting an injection.

Although not everyone who has received the shot has reported such a side effect, it is still something that has triggered concern among medical experts. Moreover, the rash’s unusual behavior after 5 to 9 days of vaccine administration is also quite puzzling.

While experts are still working to figure out the exact reason for such a side effect, they have confirmed that the ‘COVID arm’ is harmless. In all probability, it’s a part of the body’s immune response to the vaccine. Experts say that it’s a known phenomenon, and people shouldn’t panic about it. What more, it’s not at all a reason for not getting the second shot of the vaccine.

covid-vaccine-rash-2

Getty Images | While experts are still working to figure out the exact reason for such a side effect, they have confirmed that the ‘COVID arm’ is harmless

More insight

With the reaction emerging from the Moderna vaccine, several people have the question: will the side effect emerge from the Pfizer vaccine? The short answer to that is – No. People who’ve received the Pfizer vaccine haven’t reported any such side effects so far. And the reason why there’s a reaction to the vaccine by one provider and why not by the other isn’t known clearly.

Experts further say that the “COVID arm” is reported more in women than men, and the reason for such an association is unclear. It might be because women make a larger population of healthcare workers, and they might be quicker in reporting side effects.

Read – Is the COVID-19 Vaccine Safe For Everyone?

covid-vaccine-rash-3

Shutterstock | People who’ve received the Pfizer vaccine haven’t reported any such side effects so far

Wrapping it up

All in all, it can be safely said that the delayed reaction you might observe after the vaccination is harmless and should not deter you from getting it. The rash will subside within a few days, and to ease the itching, you may take antihistamines or apply ice on that spot. However, if the side effects persist even after 7 days, make an appointment with your healthcare provider on a safer side.

More inMedicare

You must be logged in to post a comment Login